Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|Lambchop - Fri Dec 18, 2009 12:59 pm||
Started out as dry skin on nipples/areola, itchy, flakey, no pain.
1 week into it, peeling, skin becoming raw in crease where nipple meets areola, applied chapstick/carmex, condition worsened.
2nd week into it, skin has become hardened on top of nipple and areola, skin is scabby in some areas, raw in others. Constant burning, aching, periodic "needle" pains, sore breasts, pain in armpit, pain in back (on right side).
Applied tripple antibiotic ointment at night, covered with bandaids over night, removed in the morning, skin was "soggy," some came off with bandaids, allowed air to get to skin for several hours, then replaced bandaids for several hours as shirt fabric was irritating skin.
Nipples have been in this ^ condition for at least 5 days. Entire process began approx. two weeks ago. Pain is worsening every night. Ibuprofen taken close to bedtime seemed to help a little bit. I am concerned about Paget's disease, as the symptoms sound identical.
|Dr.M.jagesh kamath - Mon Jan 11, 2010 2:56 am||
Hello,If the problem is on both the sides it is unlikely to be paget's.paget's is mostly unilateral meaning affecting one side with a carcinoma undeneath.Breast eczema responds to steroid application.Since you have pain and may be due to infection a course of antibiotics internally may be required.Breast eczema is soggy,would itch and is generally bilateral.If your condition should persist despite external application of cortisone beyond two weeks would need a biopsy and a mammogram.But the features would be in favour of eczema.Do consult your doctor and you should be fine with treatment for eczema.But do get your doc and do not self treat.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.